Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 31, 2013, 9:34 PM EDT for 9 counties in Indiana. It was in force for 41 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 9:34 PM EDT (01:34 UTC)
- Expired
- Oct 31, 2013, 10:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 9:37 PM EDT | TSTM WND DMG | Indianapolis, IN | DAUGHTER OF NWS EMPLOYEE REPORTED POWER FLASHES ON IUPUI CAMPUS. |
| Oct 31, 9:38 PM EDT | TSTM WND DMG | 3 Ne Camby, IN | A TREE WAS DOWNED THROUGH A ROOF NEAR THOMPSON AND POWELL ROADS ON THE SOUTHWEST SIDE OF INDIANAPOLIS. REPORT RECEIVED VIA A WTHR13 METEOROLOGIST. TIME ESTIMATED BASED ON RADAR. |
| Oct 31, 9:38 PM EDT | TSTM WND GST 50 | 7 Sw Indianapolis, IN | OFFICIAL WIND GUST MEASURED AT THE AIRPORT |
| Oct 31, 9:38 PM EDT | TSTM WND GST 58 | 7 Sw Indianapolis, IN | OFFICIAL WIND GUST MEASURED AT THE AIRPORT |
| Oct 31, 9:40 PM EDT | TSTM WND DMG | 3 E Carmel, IN | POWER OUTAGE JUST EAST OF 116TH STREET AND HAZEL DELL. |
| Oct 31, 9:41 PM EDT | TSTM WND GST 65 | Castleton, IN | HIGH WIND GUST... LARGE TREES BENDING HALFWAY OVER... ELECTRICAL TRANSFORMERS BLOWING IN THE AREA |
| Oct 31, 9:42 PM EDT | TSTM WND DMG | Fishers, IN | TREES DOWN AT ELLER AND 106TH |
| Oct 31, 9:44 PM EDT | TSTM WND GST 70 | 1 S Southport, IN | GUST REPORTED JUST NORTH OF COUNTY LINE ROAD ON US 31. |
| Oct 31, 9:45 PM EDT | TSTM WND DMG | Beech Grove, IN | 20 INCH DIAMETER LIVING TREE DOWN... BROKE OFF AT BASE. |
| Oct 31, 9:45 PM EDT | TSTM WND DMG | Franklin, IN | TREES DOWN ON VEHICLE. |
| Oct 31, 9:47 PM EDT | TSTM WND DMG | Franklin, IN | PATIO FURNITURE DAMAGED. LOCATION IS ESTIMATED. |
| Oct 31, 9:49 PM EDT | TSTM WND DMG | 1 Nw Cumberland, IN | TOPS OF TREES WERE SNAPPED AND A 30 INCH DIAMETER TREE WAS DOWNED ON THE MAPLE CREEK GOLF COURSE. TIME ESTIMATED BASED ON RADAR. |
| Oct 31, 9:53 PM EDT | TSTM WND GST 40 | 3 E Carmel, IN | NO DAMAGE TO REPORT. |
| Oct 31, 9:54 PM EDT | TSTM WND GST 62 | 1 Nw Speedway, IN | INDOT WEATHER STATION REPORT. |
| Oct 31, 9:59 PM EDT | TSTM WND DMG | Marietta, IN | TREES DOWN AT SR 252 E OF I 65 IN SW SHELBY COUNTY |
| Oct 31, 10:03 PM EDT | TSTM WND GST 60 | Greenfield, IN | MEASURED ON NORTH BROADWAY. |
| Oct 31, 10:05 PM EDT | TSTM WND GST 54 | Pendleton, IN | NO DAMAGE TO REPORT |
| Oct 31, 10:05 PM EDT | TSTM WND GST 65 | Greenfield, IN | |
| Oct 31, 10:10 PM EDT | TSTM WND GST 54 | 1 W Pendleton, IN | |
| Oct 31, 10:25 PM EDT | TSTM WND DMG | Fishers, IN | TREES DOWN AT ELLER AND 106TH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 6:24 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WUUS53 KIND 010134 SVRIND INC011-057-059-063-081-095-097-109-145-010215- /O.NEW.KIND.SV.W.0112.131101T0134Z-131101T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 PM EDT THU OCT 31 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA... SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA... HANCOCK COUNTY IN CENTRAL INDIANA... EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA... JOHNSON COUNTY IN CENTRAL INDIANA... SOUTHERN MADISON COUNTY IN CENTRAL INDIANA... MARION COUNTY IN CENTRAL INDIANA... EASTERN MORGAN COUNTY IN CENTRAL INDIANA... SHELBY COUNTY IN CENTRAL INDIANA... * UNTIL 1015 PM EDT * AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ZIONSVILLE TO 7 MILES SOUTHEAST OF MARTINSVILLE... AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... INDIANAPOLIS...SHELBYVILLE...CARMEL...SOUTHPORT...GREENWOOD...BEECH GROVE...FISHERS...FRANKLIN...LAWRENCE...GREENFIELD...WYNNEDALE... SPRING HILL...MORGANTOWN...CROWS NEST...ROCKY RIPPLE...NORTH CROWS NEST...MERIDIAN HILLS...MONUMENT CIRCLE...WILLIAMS CREEK AND BROAD RIPPLE. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 129. THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 228. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 66 AND 111. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 69 AND 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. && LAT...LON 3936 8567 3934 8641 3997 8634 4006 8559 TIME...MOT...LOC 0134Z 264DEG 40KT 3990 8621 3936 8629 HAIL...<.75IN WIND...60MPH $$ KOCH
1 follow-up statement
718 WWUS53 KIND 010149 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 949 PM EDT THU OCT 31 2013 INC011-063-109-010159- /O.CAN.KIND.SV.W.0112.000000T0000Z-131101T0215Z/ MORGAN IN-HENDRICKS IN-BOONE IN- 949 PM EDT THU OCT 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...EASTERN HENDRICKS AND EASTERN MORGAN COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3936 8567 3940 8611 4001 8596 4006 8559 TIME...MOT...LOC 0149Z 264DEG 40KT 4001 8591 3940 8607 $$ INC057-059-081-095-097-145-010215- /O.CON.KIND.SV.W.0112.000000T0000Z-131101T0215Z/ SHELBY IN-MARION IN-MADISON IN-JOHNSON IN-HANCOCK IN-HAMILTON IN- 949 PM EDT THU OCT 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HAMILTON...HANCOCK...EASTERN JOHNSON...SOUTHERN MADISON...EASTERN MARION AND SHELBY COUNTIES UNTIL 1015 PM EDT... AT 947 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NOBLESVILLE TO 7 MILES SOUTH OF FRANKLIN...AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SHELBYVILLE...GREENFIELD...CUMBERLAND...FORTVILLE...NEW PALESTINE... BOGGSTOWN...SPRING LAKE...INGALLS...FAIRLAND...PENDLETON... MARIETTA...MORRISTOWN...MARKLEVILLE...GENEVA AND WALDRON. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 82 AND 98. THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 208 AND 229. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 91 AND 111. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 94 AND 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. && LAT...LON 3936 8567 3940 8611 4001 8596 4006 8559 TIME...MOT...LOC 0149Z 264DEG 40KT 4001 8591 3940 8607 HAIL...<.75IN WIND...60MPH $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 6:45 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 31, 6:45 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT THU OCT 31 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 258 PM EDT THU OCT 31 2013 LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT MOVES INTO THE GREAT LAKES LATE THIS AFTERNOON...WITH A TRAILING COLD FRONT MOVING THROUGH THE REGION THIS EVENING. WIDESPREAD RAIN AND GUSTY WINDS ARE EXPECTED ...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS THIS EVENING ALONG THE FRONT. COOLER DRIER AIR WILL QUICKLY EXPAND INTO THE OHIO VALLEY LATE TONIGHT BEHIND THE FRONT. OTHER THAN LOW CHANCES FOR SHOWERS ON SATURDAY...DRY CONDITIONS ARE EXPECTED UNTIL THE APPROACH OF A COLD FRONT TUESDAY AND WEDNESDAY BRING A RETURN THREAT FOR RAIN. && .NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/... ISSUED AT 258 PM EDT THU OCT 31 2013 EVEN THOUGH WIND FIELDS WILL CONTINUE TO STRENGTHEN LATE THIS AFTERNOON AND EARLY EVENING AS THE PARENT LOW DEEPENS OVER THE GREAT LAKES...THE LACK OF INSTABILITY THIS FAR NORTH WILL PUT A DAMPER ON CONVECTION DEVELOPING ALONG THE FRONT BY THIS EVENING. AS OF 3 PM EDT THIS AFTERNOON ON THE RADAR MOSAIC...THERE IS A CLEARLY DEVELOPED DRY SLOT ACROSS MUCH OF ERN IL AND ENCROACHING ON ERN INDIANA. THIS WAS EXPECTED PER EARLY GUIDANCE AND WE EXPECT PRECIPITATION TO BEGIN FILLING BACK IN AROUND 6-7 PM EDT THIS EVENING AS THE FRONT BEGINS TO MOVE ACROSS THE AREA. AS STATED EARLIER...AM HAVING SERIOUS DOUBTS AS TO THE SEVERE THREAT EVEN THOUGH SPC CONTINUES TO PLACE A LARGE AREA...INCLUDING THE ENTIRE CWA IN SLIGHT RISK. CERTAINLY CANNOT RULE OUT A FEW DAMAGING WINDS AND TO A LESSER EXTENT ISOLATED SPIN-UP TORNADOES...BUT THIS IS NOT LOOKING NEARLY AS IMPRESSIVE AS IT ONCE DID. BEST CHANCES FOR SEVERE WX LOOK ACROSS THE SOUTHERN CWA IF IT DEVELOPS. DRY SLOT PERIOD LOOKS TO END AROUND 6 PM THIS EVENING...WITH RAIN SHOWERS AND POSSIBLY THUNDERSTORMS FILLING BACK IN WITH THE FRONTAL PASSAGE BETWEEN THE HOURS OF 6 TO 10 PM. THIS WHEN A LINE OF POSSIBLE STRONG TO SEVERE STORMS COULD MOVE ACROSS THE AREA. THIS FRONT IS EXPECTED TO CLEAR MOST OF THE CWA BY MIDNIGHT WITH COOLER AND DRIER AIR QUICKLY FILTERING BACK INTO THE REGION. ON TEMPS...AGREE WITH PREVIOUS FORECAST...MOS GUIDANCE HAS BEEN TOO AGGRESSIVE WITH WARMTH THE LAST FEW DAYS AND LOOKS TO BE AGAIN FOR THE REST OF THIS AFTERNOON...EVEN WITH THE STRONGER SOUTHERLY FLOW. GENERALLY UNDERCUT MOS GUIDANCE BY A FEW DEGREES ACROSS THE BOARD WITH HIGHS GENERALLY HOLDING IN THE LOW 60S. LEANED CLOSER TO COOLER MAV TONIGHT AS CLEARING LATE WITH MUCH DRIER AIR SHOULD ENABLE TEMPS TO FALL INTO THE 40S OVER MOST OF THE FORECAST AREA. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 258 PM EDT THU OCT 31 2013 FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SATURDAY AS AN UPPER LEVEL WAVE TRACKS THROUGH THE LOWER GREAT LAKES...OTHERWISE FORECAST APPEARS MUCH MORE QUIET THIS PERIOD. A BREEZY COOL DAY IS EXPECTED FRIDAY IN THE WAKE OF THE STRONG STORM SYSTEM. COULD SEE WIND GUSTS IN EXCESS OF 20-25MPH DURING THE AFTERNOON BEFORE THE GRADIENT RELAXES FRIDAY NIGHT. CLOUDS WILL GRADUALLY INCREASE DURING THE AFTERNOON AND EVENING AS AN UPPER LEVEL WAVE TRACKS QUICKLY OUT OF THE NORTHERN PLAINS. THIS FEATURE SET TO MOVE THROUGH THE LOWER GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY. BULK OF THE DEEPER FORCING ALOFT WILL REMAIN NORTH OF THE FORECAST AREA...BUT PRESENCE OF HIGHER DIV Q VALUES DO SUPPORT A FEW LIGHT SHOWERS IMPACTING MAINLY THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA ON SATURDAY. WILL CONTINUE WITH LOW CHANCE POPS. CLOUDS WILL DIMINISH AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY ON SATURDAY NIGHT. IN THE WAKE OF THE FRONTAL PASSAGE FRIDAY NIGHT TEMPS MUCH COOLER THAN PAST FEW DAYS WITH HIGHS IN THE 50S AND LOWS IN THE 30S/40S THIS PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 258 PM EDT THU OCT 31 2013 THE EXTENDED PERIOD WILL START OUT DRY WITH RIDGING ALOFT. HOWEVER...THE RIDGE WILL START BREAKING DOWN ON MONDAY NIGHT AS A LOW PRESSURE SYSTEM CENTERED OVER MANITOBA PUSHES EAST. AT THE SURFACE...A LOW AND ASSOCIATED COLD FRONT WILL TRIGGER WIDESPREAD SHOWERS ALONG AND AHEAD OF THEM FROM TUESDAY THROUGH THURSDAY. AT THIS TIME...ENVIRONMENT DOES NOT LOOK CONDUCIVE TO THUNDERSTORM DEVELOPMENT...SO WILL ONLY GO WITH MENTION OF RAIN SHOWERS. TEMPS THROUGH THE PERIOD WILL START OUT AROUND NORMAL AND THEN FALL TO BELOW NORMAL BEHIND AFOREMENTIONED COLD FRONT. && .AVIATION /DISCUSSION FOR THE 010000Z TAF ISSUANCE/... ISSUED AT 645 PM EDT THU OCT 31 2013 VIGOROUS UPPER SYSTEM PRECEEDED BY A COLD FRONT WILL PIVOT EAST ACROSS THE TAF SITES THIS EVENING. THE FRONT SHOULD BE THROUGH NEAR OR EAST OF LAF AND HUF AT 00Z THIS EVENING AND NEAR IND AND BMG AT 02Z. WINDS WILL SHIFT FROM SOUTH TO SOUTHWEST AND THEN WEST AS THE FRONT PASSES. WINDS WILL BE NEAR 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS EARLY AND GRADUALLY DIMINISH TO NEAR 10 KNOTS WITH GUSTS TO NEAR 20 KNOTS OVERNIGHT. ANY CONVECTION INCLUDING SHOWERS COULD PRODUCE GUSTS TO 40 KNOTS OR MORE AT IND AND BMG PRIOR TO THE FRONTAL PASSAGE. WITH ONLY ISOLATED LIGHTNING STRIKES CURRENTLY ACROSS SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI...AND SUNSET COMING...WILL NOT INCLUDE ANY MENTION OF LIGHTNING IN THE TAFS...BUT IT CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY AT IND AND BMG. RADAR TRENDS AND RAPID REFRESH REFLECTIVITY PROGS SUGGEST THE SHOWERS WILL HANG AROUND UNTIL THE UPPER TROUGH AXIS MOVES THROUGH LATE THIS EVENING. SO...WILL KEEP SHOWERS IN THROUGH 03Z AT LAF AND HUF AND 05Z AT IND AND BMG. SHOULD SEE SOME VFR AFTER THE TROUGH AXIS AS WELL AND SCATTERING AFTER 09Z. VFR WILL AGAIN BE ON THE INCREASE FROM NORTHWEST TO SOUTHEAST AFTER 17Z ON FRIDAY AHEAD OF ANOTHER UPPER TROUGH. THE GUSTS SHOULD FINALLY END WITH SUNSET TOMORROW EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 31, 4:50 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 AM EDT THU OCT 31 2013 INZ021-028>031-035>049-051>057-060>065-067>072-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 450 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAZARDS: HEAVY RAINFALL...DAMAGING WINDS...LIGHTNING...ISOLATED TORNADOES. TIMING: HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING. THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES BETWEEN 5 PM AND 11 PM THIS EVENING. SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH THROUGHOUT THE DAY. DISCUSSION: RAIN WILL OVERSPREAD CENTRAL INDIANA THIS MORNING AND BECOME LOCALLY HEAVY THIS AFTERNOON AS LOW PRESSURE MOVING INTO THE GREAT LAKES STRENGTHENS. A SECONDARY LOW PRESSURE OVER THE SOUTHERN PLAINS WILL TRACK ALONG A COLD FRONT TOWARDS THE REGION THIS AFTERNOON...BRINGING THE THREAT FOR SEVERE WEATHER BY LATE DAY INTO THE EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH ISOLATED TORNADOES ALSO POSSIBLE THIS EVENING. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF INTERSTATE 70. RAIN WILL END AS THE FRONT MOVES EAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: A COLD FRONT WILL TRACK INTO THE OHIO VALLEY BY THE MIDDLE OF NEXT WEEK...BRINGING THE NEXT OPPORTUNITY FOR WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Oct 31, 7:01 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT THU OCT 31 2013
INZ047-054-055-062-312345-
JOHNSON-MARION-MONROE-MORGAN-
701 PM EDT THU OCT 31 2013
...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...SOUTHERN MARION...
NORTHERN MONROE AND EASTERN MORGAN COUNTIES UNTIL 745 PM EDT...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOORESVILLE TO 7
MILES EAST OF SPENCER...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MARTINSVILLE...
BEECH GROVE...
SOUTHPORT...
FRANKLIN...
GREENWOOD...
MAHALASVILLE...
WAVERLY...
MORGANTOWN...
HOMECROFT...
TRAFALGAR...
BARGERSVILLE...
WHITELAND...
NEW WHITELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3924 8668 3971 8623 3972 8595 3945 8602
3934 8630 3934 8638 3931 8638 3919 8668
TIME...MOT...LOC 2301Z 230DEG 38KT 3965 8625 3930 8658
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:13 PM EDT | Areal Flood Advisory | IND | Boone, Clay, Hamilton, Hendricks, Parke, Putnam | 6 hr |
| Oct 31, 9:37 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 53 min |
| Oct 31, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 4 more | 47 min |
| Oct 31, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison | 43 min |
| Oct 31, 10:08 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Delaware, Hancock, Henry, Randolph, Rush and 1 more | 52 min |
| Oct 31, 10:28 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 47 min |
| Oct 31, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jackson, Jennings | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.